Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 275, NWS Twin Cities, MN

August 11, 2007Meeker County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 11, 2007, 1:54 AM CDT for Meeker County, Minnesota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2007, 1:54 AM CDT (06:54 UTC)
Expired
Aug 11, 2007, 3:00 AM CDT
In force
66 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Meeker County, MN

The radar

The Minneapolis radar (KMPX), 84 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 1:31 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
639 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 110654
SVRMPX
MNC093-110800-
/O.NEW.KMPX.SV.W.0275.070811T0654Z-070811T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
154 AM CDT SAT AUG 11 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEEKER COUNTY IN CENTRAL MINNESOTA...

* UNTIL 300 AM CDT

* AT 150 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14
  MILES NORTH OF LITCHFIELD TO 10 MILES WEST OF LITCHFIELD...AND
  MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LITCHFIELD...
  DASSEL...

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4531 9474 4501 9474 4501 9427 4527 9427
      4526 9438 4532 9442

$$

KAT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 11:15 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 10, 11:15 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1115 PM CDT FRI AUG 10 2007

.UPDATE...06Z AVIATION DISCUSSION BELOW

&&

.DISCUSSION...
A QUICK SPIN THROUGH THE LATEST MODEL GUIDANCE SHOWS A FAIRLY
SUBSTANTIAL CAP OVER THE SOUTHWESTERN HALF OF THE FORECAST
AREA...WHICH SHOULD PREVENT ANY SURFACE BASED CONVECTION /OR ANY
CONVECTION FOR THAT MATTER/ FROM DEVELOPING UNTIL STRONGER FORCING
ARRIVES LATER TONIGHT. CONVECTION ONGOING ACROSS THE DAKOTAS AND
NORTHWEST MINNESOTA IS MOVING AWAY FROM THE AREA AT PRESENT...SO
SHOULD NOT HAVE AN IMMEDIATE EFFECT ON THE FORECAST AREA. LATEST
RUC GUIDANCE SHOWS A 35 TO 40 KT LOW LEVEL JET DEVELOPING LATE
THIS EVENING AND OVERNIGHT...WHICH SHUD TRANSITION INTO WESTERN
MINNESOTA AROUND MIDNIGHT. WE TRIMMED POPS...ESPECIALLY IN THE
SOUTHERN PART OF THE AREA...PRIOR TO 06Z...BUT LEFT THE AFTER 06Z
POPS ALONE.

VERY MINOR TWEAKS WERE MADE TO OTHER FORECAST GRIDS...MAINLY TO
ACCOUNT FOR RECENT OBSERVATIONAL TRENDS.

&&

.AVIATION.../06Z TAF CYCLE/
PRESENT MODELS TREND DAKOTAS ACTIVITY NORTHEAST ACROSS MAINLY THE
AXN/STC TAF AREAS THROUGH 12Z SAT.  WILL MENTION VCNTY THUNDER AT
MSP FOR NOW...AS MOST OF COMPLEX LIFTS TO THE NORTH.  HARD TO
DECIPHER TREND OF MODELS AFTER THAT...WITH CONVECTIVE FEEDBACK
ISSUES...ALTHOUGH SURFACE FRONT APPEARS TO MOVE THROUGH ESATERN MN
AFTER 22Z OR SO.  WILL HOLD ONTO PROBS FOR SAT AFTERNOON IN MSP/RNH
AND THUNDER AT EAU LATE AFTERNOON /EARLY EVENING AS FORNT MOVES
THROUGH.

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT FRI AUG 10 2007/

DISCUSSION...
MODEL TRENDS HAVE SLOWED A BIT..WHICH WILL DELAY CONVECTION
CHANCES THIS EVENING...BUT MORE IMPORTANTLY POSSIBLY INCREASING
SVR CHANCES OVER MAINLY EASTERN HALF OF CWA ON SATURDAY. FOR THIS
EVENING...BEST LOW LEVEL CONV WILL BE WEST OF MOST OF CWA...OVER
SOUTHERN AND EASTERN NORTH DAKOTA AND NORTHERN SOUTH DAKOTA. 850
MB THETA E ADVECTION INCREASE OVER EASTERN NORTH DAKOTA AND WEST
CENTRAL MN AFTER MID NIGHT AS LOW LEVEL JET CRANKS UP. SOME OF
THESE STORMS COULD PRODUCE SOME HAIL AND HEAVY RAIN. OVERNIGHT IN
CENTRAL MN. 850 MB MOISTURE TRANSPORT MAXIMIZES AFTER MIDNIGHT ON
BOTH NAM AND GFS. WILL PLACE THE HIGHEST POPS OVER CENTRAL
MN...WHICH WILL ALSO BE JUST NORTHEAST OF +12 C AT 700 MB. COULD BE
SOME ONGOING STORMS SATURDAY MORNING WHICH WILL ALSO MOVE INTO
PARTS OF WI. PROVIDED ENOUGH HEATING CAN RECOVER...SHOULD BECOME
QUITE UNSTABLE OVER CENTRAL AND EAST CENTRAL MN LATE SATURDAY
AFTERNOON AHEAD OF THE FRONT. STRONG THICKNESS DIFLUENCE SIGNATURE
ON GFS FROM EAST CENTRAL MN INTO WI. ALSO HINT OF WEAK CIRC ALONG
FRONT. PROBABLY MOST SIG THREAT OF SVR WE HAVE HAD FOR A WHILE.

SUNDAY LOOKS QUIET BUT WARM FRONT WILL BE PUSHING BACK INTO AREA
ON MONDAY. A LITTLE PROBLEMATIC ON THUNDERSTORM CHANCES AS WARM
MID LEVEL TEMPS WILL BE MOVING IN AGAIN. HAVE SMALL CHANCES SUNDAY
NIGHT OVER THE SOUTH AND THEN EAST CENTRAL MN AND WESTERN WI
MONDAY NIGHT. LONGER RANGE SHOWING INCREASING NORTHWEST FLOW BY
END OF WEEK...WITH TREND OF UPPER RIDGE SHIFTING WEST A BIT. UPPER
JET FAVORABLE WITH BOUNDARY JUST SOUTH OF AREA ON WEDNESDAY WITH
ONE MORE CHANCE OF STORMS FAR SOUTHERN MN BEFORE DRYING AND COOLING
MOVE IN.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

KAT/DWE/JPR
Hazardous weather outlook, Aug 10, 4:07 PM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
407 PM CDT FRI AUG 10 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
407 PM CDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORM CHANCES WILL INCREASE LATER TONIGHT OVER MUCH OF
CENTRAL AND SOUTH CENTRAL MINNESOTA. THE SEVERE WEATHER THREAT IS
SOMEWHAT DIMINISHED AS THE MOST SIGNIFICANT STORMS WILL REMAIN
IN THE DAKOTAS. HOWEVER...THUNDERSTORMS WITH LARGE HAIL AND STRONG
WINDS WILL BE POSSIBLE OVER PARTS OF CENTRAL MINNESOTA AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RATHER ACTIVE PERIOD IS ANTICIPATED WITH SEVERE THUNDERSTORMS
POSSIBLE SATURDAY AFTERNOON AND EVENING TO THE EAST OF A LINE FROM
MORA THROUGH MANKATO. SEVERE THUNDERSTORM RISK ON SATURDAY WOULD
INCLUDE THE TWIN CITIES...OWATONNA AND RED WING ALONG WITH RICE LAKE...
CHIPPEWA FALLS...BALDWIN AND EAU CLAIRE WISCONSIN.

AN ACTIVE PERIOD OF THUNDERSTORMS CAN BE ANTICIPATED FOR MUCH OF
SOUTH CENTRAL AND CENTRAL MINNESOTA ALONG WITH PART OF WESTERN
WISCONSIN OVER THE PERIOD FROM MONDAY THROUGH THURSDAY. WITH THE
PASSAGE OF CLUSTERS OF THUNDERSTORMS OR MESOSCALE CONVECTIVE
SYSTEMS AS THEY ARE TERMED...TYPICAL SEVERE THUNDERSTORM RISK MOST
OFTEN IS FROM 60 TO 75 MPH STRAIGHT-LINE WIND DAMAGE ON THE
LEADING EDGE OF SQUALL LINES. THE LATE AFTERNOON AND EARLY EVENING
HOURS FREQUENTLY YIELD THE GREATEST FREQUENCY OF SURFACE WIND
DAMAGE REPORTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED FREQUENTLY OVER THE NEXT
5 TO 7 DAYS.

JPR

In the hours before

Special weather statement, Aug 11, 12:47 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1247 AM CDT SAT AUG 11 2007

MNZ049-051>053-058>062-065>068-110645-
ANOKA-CARVER-CHISAGO-HENNEPIN-ISANTI-MCLEOD-MEEKER-RAMSEY-RENVILLE-
SHERBURNE-SIBLEY-STEARNS-WRIGHT-
1247 AM CDT SAT AUG 11 2007

...SIGNIFICANT WEATHER ALERT FOR STEARNS...ISANTI...CHISAGO...
SHERBURNE...WRIGHT...ANOKA...MEEKER...HENNEPIN...RAMSEY...MCLEOD...
CARVER...RENVILLE AND SIBLEY COUNTIES UNTIL 145 AM CDT...

AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS OVER PORTIONS OF EAST CENTRAL AND WEST
CENTRAL MINNESOTA...OR MAINLY WEST AND NORTH OF THE TWIN CITIES.
THE STORMS WERE MOVING NORTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL AND WIND GUST UP TO 50 MPH ARE  EXPECTED
WITH SOME OF THESE STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE MINNETONKA...EXCELSIOR...
ZIMMERMAN...WINSTED...WHITE BEAR LAKE...WACONIA...VADNAIS HEIGHTS...
THE LAKE MINNETONKA AREA...ST MICHAEL...ST LOUIS PARK...SHOREVIEW...
ROSEVILLE...ROGERS...PLYMOUTH...NORWOOD/YOUNG AMERICA...NORTH ST
PAUL...NEW BRIGHTON...MOUNDS VIEW...MONTICELLO...MAPLEWOOD...MAPLE
GROVE...LESTER PRAIRIE...ISANTI...HOPKINS...GOLDEN VALLEY...
GLENCOE...FRIDLEY...ELK RIVER...EDEN PRAIRIE...EAST BETHEL...
DELANO...DASSEL...COON RAPIDS...COKATO...CHASKA...CHANHASSEN...
BUFFALO...BROWNTON...BROOKLYN PARK...BLAINE...BIG LAKE...BECKER...
ARDEN HILLS...ANOKA...ANNANDALE AND ANDOVER.
Local storm report, Aug 11, 12:49 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1249 AM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 AM     HAIL             MORRIS                  45.59N 95.91W
08/11/2007  E0.88 INCH       STEVENS            MN   LAW ENFORCEMENT

&&

KAT
Local storm report, Aug 11, 1:03 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
103 AM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND GST     APPLETON                45.20N 96.02W
08/11/2007  M58 MPH          SWIFT              MN   AWOS

            MEASURED BY THE KAQP AWOS.

&&

KAT
Local storm report, Aug 11, 1:19 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
119 AM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     TSTM WND GST     GLENWOOD                45.65N 95.38W
08/11/2007  M75 MPH          POPE               MN   AWOS

            MEASURED BY THE KGHW AWOS.

&&

KAT
Local storm report, Aug 11, 1:28 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
128 AM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     TSTM WND GST     ALEXANDRIA              45.87N 95.38W
08/11/2007  M74 MPH          DOUGLAS            MN   ASOS

            MEASURED BY THE KAXN ASOS.

&&

KAT
Local storm report, Aug 11, 1:42 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
142 AM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TSTM WND GST     ALEXANDRIA              45.87N 95.38W
08/11/2007  M81 MPH          DOUGLAS            MN   ASOS

            MEASURED BY THE KAXN ASOS.

0137 AM     TSTM WND GST     ALEXANDRIA              45.87N 95.38W
08/11/2007  M73 MPH          DOUGLAS            MN   ASOS

            MEASURED AT THE KAXN ASOS.

&&

KAT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 11:53 PM CDTSevere Thunderstorm WarningMPXLac qui Parle67 min
Aug 10, 11:59 PM CDTSevere Thunderstorm WarningMPXDouglas46 min
Aug 11, 12:16 AM CDTSevere Thunderstorm WarningMPXStevens59 min
Aug 11, 12:28 AM CDTSevere Thunderstorm WarningMPXSwift62 min
Aug 11, 12:34 AM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi56 min
Aug 11, 12:52 AM CDTSevere Thunderstorm WarningMPXPope53 min
Aug 11, 1:07 AM CDTSevere Thunderstorm WarningMPXStearns53 min
Aug 11, 1:27 AM CDTSevere Thunderstorm WarningMPXDouglas, Todd44 min
Aug 11, 1:34 AM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Swift56 min
Aug 11, 1:47 AM CDTSevere Thunderstorm WarningMPXMorrison58 min
Aug 11, 1:57 AM CDTSevere Thunderstorm WarningMPXBenton, Sherburne, Stearns, Wright63 min
Aug 11, 2:01 AM CDTSevere Thunderstorm WarningMPXRenville59 min
Aug 11, 2:33 AM CDTSevere Thunderstorm WarningMPXCarver, McLeod57 min
Aug 11, 2:44 AM CDTSevere Thunderstorm WarningMPXHennepin61 min
Aug 11, 2:53 AM CDTFlash Flood WarningMPXAnoka, Hennepin, Ramsey3 hr
Aug 11, 2:53 AM CDTFlash Flood WarningMPXAnoka, Dakota, Hennepin, Ramsey3 hr
Aug 11, 3:01 AM CDTSevere Thunderstorm WarningMPXWright29 min
Aug 11, 3:07 AM CDTFlash Flood WarningMPXWright113 min
Aug 11, 3:15 AM CDTSevere Thunderstorm WarningMPXSibley44 min
Aug 11, 3:27 AM CDTSevere Thunderstorm WarningMPXDakota, Ramsey, Washington63 min
Aug 11, 3:40 AM CDTFlash Flood WarningMPXScott65 min
Aug 11, 3:51 AM CDTSevere Thunderstorm WarningMPXGoodhue54 min
Aug 11, 4:39 AM CDTSevere Thunderstorm WarningMPXLe Sueur39 min
Aug 11, 6:04 PM CDTSevere Thunderstorm WarningMPXMeeker, Wright56 min
Aug 11, 6:39 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod66 min
Aug 11, 6:56 PM CDTSevere Thunderstorm WarningMPXWright49 min
Aug 11, 6:58 PM CDTSevere Thunderstorm WarningMPXHennepin62 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.